Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 3, 2021, 4:35 PM EDT for Carter County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 3, 2021, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
County Carter County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
552
WWUS81 KRLX 032035
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
435 PM EDT Thu Jun 3 2021
KYZ101-102-032115-
Greenup-Carter-
435 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GREENUP
AND WESTERN CARTER COUNTIES...
At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Waltz to Brandy to Yale. Movement was
northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Olive Hill, Carter Caves State Park, Gesling, Carter, Grahn, Soldier
and Globe.
This includes Interstate 64 in Kentucky between mile markers 149 and
166.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3833 8332 3833 8327 3834 8323 3835 8324
3842 8324 3844 8321 3848 8319 3852 8303
3820 8303 3820 8304 3818 8305 3823 8309
3827 8318 3823 8322 3819 8323 3819 8326
3822 8329 3821 8330 3832 8334
TIME...MOT...LOC 2034Z 257DEG 24KT 3833 8346 3817 8346 3805 8351
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:26 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 3, 2:26 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 226 PM EDT Thu Jun 3 2021 .SYNOPSIS... Weak cold front approaches late today with showers and some storms. Steady warming trend heading into the weekend and next week, along with day chances of storms. && .NEAR TERM /THROUGH FRIDAY/... As of 225 PM Thursday... An upper level trough sweeping through the Ohio Valley will swing a cold front through the Central Appalachians late tonight, with showers and thunderstorms proceeding the boundary. Current radar trends show a developing line of storms trekking through Kentucky with a few storms already neighboring our southeast Ohio counties. Abundant cloud coverage and previous rainfall from this morning has inhibited much destabilization from occurring in the forecast area this afternoon, so the primary risk for any severe thunderstorms are most likely to occur from the aforementioned line that will arrive late this afternoon into this evening. Isolated damaging wind gusts are the main threat with healthy thunderstorms, but instances of small hail can't be ruled out. The upper trough will shift in a northeasterly fashion towards the eastern seaboard overnight into Friday, with perhaps a secondary surge of showers and afternoon convection on Friday. This would be in lesser capacity compared to today, with further limitations to the severe threat due to lessening moisture and upper level forcing. Clouds will begin to clear out near the end of the period, with lingering stratus hugging the mountains until late Friday afternoon. Temperatures were shunted from reaching their anticipated readings for today in response to the blanketed stream of mid and upper level clouds. Beneath this cloud shield, per satellite imagery, there are some spots that are beginning to see hazy peeks of sunshine, but this may not be enough to stretch higher than the low 70s as was once expected for today. Once the front passes overnight and clouds begin to disband Friday afternoon, areas west of the Charleston metro could see high temperatures rise into the low 80s ahead of the warm spell progged for the weekend. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 156 PM Thursday... Increasingly warm to hot conditions expected over the weekend as mid level ridging strengthens throughout the region. Lack of significant moisture depth should preclude convective development both days. Sunday is expected to be the hotter of the weekend days with non-mountainous areas likely reaching or exceeding 90 degrees (mid-90s likely in the Charleston and Huntington downtown metro areas). && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 1245 PM Thursday... H5 ridging breaks down some early next work week...but remains strong enough to maintain very warm to hot daytime conditions. Guidance indicates the H85 high center over the western tropical Atlantic drifts just far enough east early Monday to allow for a deeper influx of low level moisture to occur across the CWA. Thus, with the combination of the lower height fields aloft, overall greater moisture depth, and continued very warm to hot afternoon temperatures...diurnally driven convection is expected each late afternoon and evening. Next week should also be the most "humid feeling" week so far this year...although heat indices still won't be overly bad (as compared to what we often experience in July and August) && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 150 PM Thursday... At the time of writing, a brief lull in precipitation has taken shape along the Ohio River Valley and as far east as CRW. Meanwhile, light stratiform rain continues to stream up through the higher terrain. A combination of IFR/MVFR ceilings are in place this afternoon and will continue to be the case into this evening when a secondary line of showers and thunderstorms sweep through the area ahead of a cold front. General VCTS was included at all terminals for today as well as TEMPO groups across our western sites to account for better potential for healthier storms before weakening as the line shifts east. Post-frontal low level stratus and fog development is plausible across the region overnight with lingering showers hugging the mountains. Gradual improvement in regards to ceilings will occur through the day Friday from west to east. Another round of showers and storms will be possible, but in much lesser capacity compared to today. High pressure then builds in for the start of the weekend with widespread improvement expected just beyond the current TAF period. Winds will remain fairly light through the period, with the exception of sites that experience a thunderstorm this afternoon, in which case a slight uptick in gusts will be possible. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Restrictions tonight may vary, depending on shower/storm coverage and potential fog development. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H M H H H H H H H H H AFTER 18Z FRIDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/MEK NEAR TERM...MEK SHORT TERM...RH LONG TERM...RH AVIATION...MEK
Hazardous weather outlook, Jun 3, 4:32 AM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 432 AM EDT Thu Jun 3 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-040845- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 432 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms this afternoon and tonight. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 3, 4:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
435 PM EDT Thu Jun 3 2021
KYZ101-102-032115-
Greenup-Carter-
435 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GREENUP
AND WESTERN CARTER COUNTIES...
At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Waltz to Brandy to Yale. Movement was
northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Olive Hill, Carter Caves State Park, Gesling, Carter, Grahn, Soldier
and Globe.
This includes Interstate 64 in Kentucky between mile markers 149 and
166.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3833 8332 3833 8327 3834 8323 3835 8324
3842 8324 3844 8321 3848 8319 3852 8303
3820 8303 3820 8304 3818 8305 3823 8309
3827 8318 3823 8322 3819 8323 3819 8326
3822 8329 3821 8330 3832 8334
TIME...MOT...LOC 2034Z 257DEG 24KT 3833 8346 3817 8346 3805 8351
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:00 PM EDT | Special Weather Statement | RLX | Wayne | 45 min |
| Jun 3, 7:33 PM EDT | Special Weather Statement | RLX | Putnam | 42 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.